10 students taken ill after consuming vitamin tablets

Bolangir: A day after 177 students of a school in Puri district were hospitalized due to consumption of vitamin tablets, at least 10 students of Jenapali UP school in Bolangir district were admitted to hospital after taking iron tablets on Wednesday.
 
According to reports reaching here, six girls and four boys of the school complained of stomach ache soon after they took iron tablets supplied by the state government as part of a nutrition programme. Some too developed symptoms of nausea, vomiting and stomach pain, sources said.
 
All the students were admitted to the district headquarters hospital where their condition is stated to be stable, added sources.
 
On Tuesday about 177 students of a school at Chilika-Nuapada in Puri district fell ill after taking vitamin tablets supplied by the state government as part of a nutrition programme, that prompted Chief Minister Naveen Patnaik to order a probe.
 
Altogether 300 students of Upgraded Middle English were given the pills as part of the state government's supplementary nutrition programme, but 177 of them developed symptoms of vomiting and stomach pain.
 
Meanwhile the Puri district administration has directed headmasters of all schools to stop the supply of the pills to the students forthwith.